19개월 여아에서 metofluthrin 살충제 섭취 후 발생한 급성 호흡곤란
Acute respiratory distress after metofluthrin insecticide ingestion in a 19-month-old girl
1
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Metofluthrin is a volatile pyrethroid insecticide. Despite being widely used as a safe household insecticide, it could cause severe systemic symptoms. A 19-month-old girl was taken to the emergency department after ingesting 1 mL of a mosquito repellent containing metofluthrin. After the arrival, the girl developed respiratory distress, which worsened progressively despite the administration of oxygen with nebulized salbutamol and budesonide. Additionally, she underwent application of high-flow nasal cannula, and administration of activated charcoal and systemic steroids. Her dyspnea gradually improved, and she was thus discharged on day 4 with oral prednisolone. All medications were discontinued 10 days after the discharge without any complication. Respiratory distress can develop after the ingestion of even a small amount of metofluthrin. Symptomatic and adjunctive steroid therapies can be effective therapeutic options.
Abstract
Metofluthrin is a volatile pyrethroid insecticide. Despite being widely used as a safe household insecticide, it could cause severe systemic symptoms. A 19-month-old girl was taken to the emergency department after ingesting 1 mL of a mosquito repellent containing metofluthrin. After the arrival, the girl developed respiratory distress, which worsened progressively despite the administration of oxygen with nebulized salbutamol and budesonide. Additionally, she underwent application of high-flow nasal cannula, and administration of activated charcoal and systemic steroids. Her dyspnea gradually improved, and she was thus discharged on day 4 with oral prednisolone. All medications were discontinued 10 days after the discharge without any complication. Respiratory distress can develop after the ingestion of even a small amount of metofluthrin. Symptomatic and adjunctive steroid therapies can be effective therapeutic options.
참고문헌 (20)
- Buhagiar TS, "Metofluthrin : investigations into the use of a volatile spatial pyrethroid in a global spread of dengue, chikungunya and Zika viruses", Parasit Vectors, 10, pp.270~ (2017)
- He F, "Synthetic pyrethroids", Toxicology, 91, pp.43~49 (1994)
- He F, "Clinical manifestations and diagnosis of acute pyrethroid poisoning", Arch Toxicol, 63, pp.54~58 (1989)
- Bradberry SM, "Poisoning due to pyrethroids", Toxicol Rev, 24, pp.93~106 (2005)
- Burillo-Putze G, "Tintinalli’s emergency medicine", pp.1318~1326 (2016), McGraw-Hill
- Cha YS, "Pyrethroid poisoning : features and predictors of atypical presentations", Emerg Med J, 31, pp.899~903 (2014)
- "Directive 98/8/EC concerning the placing of biocidal products on the market" (2010)[URL]
- Panwar M, "Status epilepticus : an association with pyrethroid poisoning", Indian J Crit Care Med, 17, pp.119~120 (2013)
- Soderlund DM, "Mechanisms of pyrethroid neurotoxicity : implications for cumulative risk assessment", Toxicology, 171, pp.3~59 (2002)
- Roberts JR, "Pesticide exposure in children", Pediatrics, 130, pp.e1765~e1788 (2012)
- Walters JK, "Pyrethrin and pyrethroid illnesses in the Pacific northwest : a five-year review", Public Health Rep, 124, pp.149~159 (2009)
- Pallavidino M, "Accidental pyrethroid ingestion in toddler : near-fatal atypical presentation and successful recovery", Front Pediatr, 7, pp.542~ (2020)
- Ray DE, "Pyrethroid insecticides : Poisoning syndromes, synergies, and therapy", J Toxicol Clin Toxicol, 38, pp.95~101 (2000)
- Spagnolo P, "Hypersensitivity pneumonitis : a comprehensive review", J Investig Allergol Clin Immunol, 25, pp.237~250 (2015)
- Mastrorilli C, "Pediatric hypersensitivity pneumonitis : literature update and proposal of a diagnostic algorithm", Ital J Pediatr, 48, pp.51~ (2022)
- Lacasse Y, "Hypersensitivity pneumonitis", Orphanet J Rare Dis, 1, pp.25~ (2006)
- Wawszczak M, "Hypersensitivity pneumonitis in children", Ann Agric Environ Med, 28, pp.214~219 (2021)
- Fan LL, "Hypersensitivity pneumonitis in children", Curr Opin Pediatr, 14, pp.323~326 (2002)
- Griese M, "Hypersensitivity pneumonitis : lessons from a randomized controlled trial in children", Pediatr Pulmonol, 56, pp.2627~2633 (2021)
- George J, "Hypersensitivity reaction and acute respiratory distress syndrome in pyrethroid poisoning and role of steroid therapy", Asia Pac J Med Toxicol, 4, pp.91~93 (2015)
